Alert archive / California / High Wind Warnings in 2006
High Wind Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Sep 19, 2006, 12:52 PM PDT for Inyo County, California. It took effect at Sep 19, 2006, 5:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2006, 12:52 PM PDT (19:52 UTC)
- In effect from
- Sep 19, 2006, 5:00 PM PDT
- Expired
- Sep 19, 2006, 11:55 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 191952 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1252 PM PDT TUE SEP 19 2006 CAZ519-520-200400- /O.NEW.KVEF.HW.W.0007.060920T0000Z-060920T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1252 PM PDT TUE SEP 19 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT WEDNESDAY. A STRONG AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA THIS EVENING WITH STRONG SOUTHWEST TO WEST WINDS. SUSTAINED WINDS GREATER THAN 40 MPH WITH GUSTS TO OVER 70 MPH ARE EXPECTED ON THE EAST SLOPES OF THE SIERRA AND ALONG THE WESTERN FOOTHILLS IN THE OWENS VALLEY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE INTO THE CENTRAL PORTIONS OF THE OWENS VALLEY AS WELL. THE STRONGEST WINDS ARE EXPECTED ALONG THE EASTERN SLOPES OF THE SIERRA WITH POSSIBLE ENHANCEMENT AT THE MOUTH OF WEST TO EAST ORIENTED CANYONS. DRIVERS TRAVELING ALONG HIGHWAY 168 BETWEEN BISHOP AND ASPENDELL...ONION VALLEY ROAD WEST OF INDEPENDENCE AND ALONG HIGHWAY 395 SHOULD BE PREPARED FOR VERY STRONG WINDS WHICH CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KVEF 200041 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 541 PM PDT TUE SEP 19 2006 CAZ519-520-200400- /O.CON.KVEF.HW.W.0007.000000T0000Z-060920T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 541 PM PDT TUE SEP 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. SUSTAINED WINDS GREATER THAN 40 MPH WITH GUSTS TO OVER 70 MPH WILL LIKELY DEVELOP THIS EVENING AND OVERNIGHT ALONG THE EAST SLOPES OF THE SIERRA...AND POSSIBLY DOWN INTO AREAS OF THE WESTERN FOOTHILLS OF THE OWENS VALLEY. THE MOST FAVORABLE TIME FOR THE HIGHEST WINDS IS BETWEEN 7 PM AND MIDNIGHT AND GUSTS OVER 70 MPH SHOULD GENERALLY BE CONFINED TO AREAS ABOVE 4500 FEET. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE CENTRAL PART OF THE OWENS VALLEY...INCLUDING HIGHWAY 395...WITH ENHANCED SPEEDS UP TO 55 MPH POSSIBLE AT THE MOUTH OF WEST TO EAST ORIENTED CANYONS. DRIVERS ALONG HIGHWAY 168 BETWEEN BISHOP AND ASPENDELL...ONION VALLEY ROAD WEST OF INDEPENDENCE AND ALONG HIGHWAY 395 SHOULD BE PREPARED FOR VERY STRONG WINDS WHICH CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ JGA
000 WWUS75 KVEF 200403 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 903 PM PDT TUE SEP 19 2006 CAZ519-520-200700- /O.CON.KVEF.HW.W.0007.000000T0000Z-060920T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 903 PM PDT TUE SEP 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A WEATHER SPOTTER IN ASPENDELL REPORTED WINDS GUSTING UP TO 50 MPH AROUND 8 PM AND AUTOMATED WIND SENSORS HAVE RECORDED GUSTS UP TO 49 MPH IN THE FOOTHILLS WEST OF INDEPENDENCE. SUSTAINED WINDS OF 40 MPH WITH GUSTS TO OVER 70 MPH WILL REMAIN A THREAT DURING THE LATE EVENING AND OVERNIGHT ALONG THE EAST SLOPES OF THE SIERRA...AND POSSIBLY DOWN INTO AREAS OF THE WESTERN FOOTHILLS OF THE OWENS VALLEY. THE MOST FAVORABLE TIME FOR THE HIGHEST WINDS WILL BE UNTIL MIDNIGHT AND GUSTS OVER 70 MPH SHOULD GENERALLY BE CONFINED TO AREAS ABOVE 4500 FEET. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED INTO THE CENTRAL PART OF THE OWENS VALLEY...INCLUDING HIGHWAY 395...WITH ENHANCED SPEEDS UP TO 55 MPH POSSIBLE AT THE MOUTH OF WEST TO EAST ORIENTED CANYONS. DRIVERS ALONG HIGHWAY 168 BETWEEN BISHOP AND ASPENDELL...ONION VALLEY ROAD WEST OF INDEPENDENCE AND ALONG HIGHWAY 395 SHOULD BE PREPARED FOR VERY STRONG WINDS WHICH CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ JGA
000 WWUS75 KVEF 200655 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1155 PM PDT TUE SEP 19 2006 CAZ519-520-200800- /O.CAN.KVEF.HW.W.0007.000000T0000Z-060920T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1155 PM PDT TUE SEP 19 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WARNING. AUTOMATED WIND SENSORS SHOWED THAT DOWNSLOPE WINDS WERE DECREASING IN THE WESTERN FOOTHILLS OF THE OWENS VALLEY SINCE 10 PM AND HIGH WINDS ARE NO LONGER EXPECTED ALONG THE EAST SLOPES OF THE SIERRA OR IN THE OWENS VALLEY THE REST OF THE NIGHT. PEAK WIND GUSTS UP TO 51 MPH WERE RECORDED IN THE FOOTHILLS WEST OF INDEPENDENCE BETWEEN 7 PM AND 8 PM AND A PEAK GUST OF 50 MPH WAS REPORTED AT ASPENDELL DURING THE SAME PERIOD. NORTH WINDS OF 10 TO 20 MPH WILL SPREAD DOWN THE OWENS VALLEY OVERNIGHT. $$ JGA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Sep 19, 10:17 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 19, 10:17 AM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1017 AM PDT TUE SEP 19 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TODAY AND TONIGHT RESULTING IN BREEZY CONDITIONS ACROSS MUCH OF THE AREA. THIS WILL BE FOLLOWED BY COOLER TEMPERATURES WEDNESDAY THROUGH FRIDAY UNDER A DRY NORTHWEST FLOW ALOFT. ANOTHER SYSTEM IS EXPECTED TO MOVE INTO THE AREA THIS WEEKEND KEEPING TEMPERATURES BELOW NORMAL. && .UPDATE...SENT AN UPDATE TO THE FORECAST BASED ON LATEST SATELLITE IMAGES SHOWING SMOKE DRIFTING INTO THE WEST AND NORTHWEST CWA FROM FIRES IN SOUTHERN CALIFORNIA. THE SMOKE CAN BE SEEN VISUALLY ALONG THE WESTERN EDGE OF THE LAS VEGAS VALLEY AND EXPECTED SOUTHERLY WINDS TODAY SHOULD KEEP THE MAIN PLUME WEST AND NORTHWEST OF THE VALLEY. LEFT THE TEMPERATURE FORECAST ALONE AS INCOMING STORM SYSTEM SHOULD ALLOW FOR MORE EFFICIENT MIXING OF WARMER AIR ALOFT TO THE SURFACE. .PREVIOUS DISCUSSION...300 AM PDT... .SHORT TERM...PACNW TROUGH CONTINUING TO DIG SOUTHEAST THIS MORNING AND WILL BE CROSSING OVER NORTHERN NEVADA THIS AFTERNOON AND OVERNIGHT. BOTH NAM/GFS IN AGREEMENT ON THIS FEATURE AND TIMING DURING THE SHORT TERM...ALTHOUGH GFS REMAINS THE SLIGHTLY STRONGER OF THE TWO. AS TROUGH SHIFTS EAST...INCREASE GRADIENTS TO FORM TODAY WITH THE STRONGEST WINDS LOOKED FOR OVER THE NORTHERN PORTION OF THE CWA. MAIN CONCERN WILL BE FIRE WEATHER...SEE DISCUSSION BELOW. AS TROUGH SHIFTS EAST TONIGHT...NORTHWEST FLOW TO THEN BE OVER THE CWA THROUGH THE REMAINDER OF THE SHORT TERM FOR COOL AND DRY CONDITIONS. ANOTHER FEATURE OF NOTE HOWEVER AS DEPICTED BY THE MODELS AND AS SEEN IN THE WATER VAPOR IS LOW CIRCULATION OFF THE SOUTHERN CALIFORNIA COAST. THIS LOW IS PROGGED TO ENHANCE A NORTHWARD MOISTURE PUSH ACROSS NORTHERN BAJA BY 12Z WEDNESDAY BUT AS NORTHERN TROUGH SHIFTS EAST AND NORTHWEST FLOW ALOFT MOVES OVER THE AREA...ANY MOISTURE ASSOCIATED WITH THIS LOW TO BE SHUNTED TO THE SOUTH AND EAST OF SOUTHERN NEVADA AND SHOULD NOT BE OF ANY CONCERN. UNDER THE NORTHWEST FLOW...TEMPS TO BE BELOW NORMAL BOTH WEDNESDAY AND THURSDAY. .LONG TERM...MODELS HAVE ALL SEEMED TO FAVOR A SHIFT IN THE LONG TERM PATTERN FROM PREVIOUS RUNS SHOWING A RIDGE BUILDING IN OVER THE WEEKEND TO A SECONDARY LOW DROPPING DOWN THE LEE OF THE ROCKIES AND DIGGING THE TROF FROM EARLIER IN THE WEEK BACK TO THE SOUTHWEST OVER THE CWA. CONDITIONS WILL REMAIN DRY AND COOLER THAN NORMAL THROUGH THE EXTENDED. FRIDAY AND SATURDAY WILL SEE A SLIGHT INCREASE IN MID LEVEL MOISTURE AS THE MAIN LOW PASSES TO OUR NORTHEAST LEADING TO PERHAPS SOME LOW END PARTLY CLOUDY CONDITIONS OVER NORTHERN AND EASTERN PORTIONS OF THE CWA. HAVE DROPPED TEMPERATURES A FEW DEGREES FRIDAY-SUNDAY AS THE LOW PUSHES A SURFACE COLD FRONT THROUGH FRIDAY AFTERNOON INTO SATURDAY. && .FIRE WEATHER...SOUTHWEST WINDS AT THE SURFACE WILL BE INCREASING TODAY AS THE TROUGH MOVES ACROSS NORTHERN NEVADA. ALTHOUGH THE TROUGH WILL BE WEAKER THAN THE LAST SYSTEM...WINDS ARE STILL EXPECTED TO MEET THE GUST CRITERIA OF 35 MPH BY LATE AFTERNOON AND INTO THE EARLY EVENING. THIS ALONG WITH LOW RELATIVE HUMIDITIES WILL ALLOW FOR THE CONTINUATION OF THE RED FLAG CONDITIONS FOR TODAY. THE FIRE WEATHER WATCH FOR NORTHWEST ARIZONA HAS BEEN CANCELLED. WINDS WILL LIKELY INCREASE BY LATE AFTERNOON...BUT WIDESPREAD GUSTS TO OVER 35 MPH ARE NOT EXPECTED AT THIS TIME. HOWEVER CONDITIONS SHOULD BE MONITORED DURING THE DAY AS LOCAL GUSTS WILL SEEN AND MINIMUM HUMIDITIES WILL BE BELOW 15 PERCENT THIS AFTERNOON. && .AVIATION...ANOTHER STRONG TROUGH WILL PASS TO THE NORTH OF THE AREA THIS AFTERNOON AND NIGHT. THIS WILL LEAD TO STRENGTHENING SOUTH TO SOUTHWEST WINDS IN THE AFTERNOON FOR MOST CORRIDORS WITH WIND GUSTS EXPECTED TO REACH 25-30 KTS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...RED FLAG WARNING FOR FIRE ZONES 460 THROUGH 465 .AZ...NONE. .CA...NONE. SALMEN/JENSEN/MOSES HTTP://WEATHER.GOV/LASVEGAS
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.